Ibuprofen is one of the commonly used non-steroidal anti-inflammatory drugs (NSAID) to reduce fever, pain and inflammation in the body. It is often taken as a remedy for headaches, toothache, arthritis, back pain, menstrual cramps, and minor injuries. Some people take ibuprofen regularly, but how many ibuprofens does it take to die?

How Many Ibuprofens Does It Take to Die?

Ibuprofen is considered as a safe drug, and is commonly found in many medicine cabinets. However, just like all drugs, it should be taken as directed on the medication’s label, or as your doctor prescribed it. It should not be used in larger doses or for longer periods than recommended. You must also use the smallest dose necessary to obtain relief from your fever, pain, or swelling.

Can you overdose on ibuprofen? For adults, the maximum dose of ibuprofen is 800 milligrams (mg) per dose. It may be taken up to a maximum of four doses per day or a total of 3200 mg daily. If you take too much ibuprofen, unpleasant side effects may develop and this may require immediate medical attention.

How much ibuprofen can kill you? Animal research shows that the lethal dose that kills 50% of test animals (LD50) of oral ibuprofen is 636 mg/kg. If this value is applied to humans, it may take 191 tablets (200mg/tablet) or a total of 38,160 mg for a 60-kg man to die from acute ibuprofen overdose. The effects of ibuprofen at lesser doses (600-800mg) also include upset stomach, which can lead to internal bleeding and death, over a long time. Taking higher doses (1200-1600mg) can make you sick and throw up, but not enough to kill you at once.

Personal Experiences on Ibuprofen Overdose

How many ibuprofens does it take to die? Here are some experiences shared by people who tried to overdose on painkillers like ibuprofen.

“I survived taking over 22,000mg of painkillers by will power. I ingested about 12,000mg of ibuprofen in one night and about 10,000mg over a period of three weeks.” – Ellen B.

“It is not easy to die of ibuprofen overdose. I tried taking 56 tablets all at once, 10 Advils and other drugs. I did not die, but the pain was like someone was stabbing your body.” – Jack T.

“I tried taking 95 ibuprofen pills and felt a lot of chest pain. I have not gotten any sleep and I wanted to kill myself.” – Cindy R.

What Can Ibuprofen Overdose Do to You?

Overdosing on ibuprofen can have the following side effects:
1

Digestive Disorder

Ibuprofen is toxic and can damage the intestinal tract, which may cause severe stomach pain and internal bleeding of the stomach or intestines. Heartburn can also be caused as high dose of ibuprofen can increase the acid production in the stomach. You may also experience diarrhea and bloating.

2

Difficult Breath

Ibuprofen, when taken in large doses, can depress respiration and cause difficult or slow breathing, accompanied by wheezing and cough.

3

Ringing in the Ears

Some people experience buzzing or ringing in their ears (tinnitus) after taking large doses of ibuprofen. Other sensations include hissing, whistling, clicking, or roaring in the ears. These may affect one or both of your ears and can result in difficulty hearing or concentrating.

4

Blurred Vision

Vision problems can occur after ingesting too much of the drug. Blurring or seeing double can make you dizzy, lightheaded and unable to walk normally.

5

Drowsiness

Drowsiness is another possible side effect of taking excessive amounts of ibuprofen. In severe cases, you can faint or lose consciousness after an overdose.

6

Confusion

A person may appear confused, incoherent (difficult to understand), or agitated after taking too much ibuprofen. You can also develop headaches and poor coordination.

7

Convulsions

Tremors, convulsions, or seizures characterized by uncontrollable body shaking can also occur after ingesting large amounts of ibuprofen. These may be followed by loss of consciousness and coma.

What to Do If Someone Overdoses on Ibuprofen

1

If you or someone you know has taken large doses of ibuprofen, call the Poison Help line (1-800-222-1222) and seek emergency medical attention. Symptoms of overdose may include severe stomach pain, nausea, vomiting, drowsiness, profuse sweating, bloody/black stools, shallow breathing, coughing up of blood, loss of consciousness, or coma.

In the emergency room, you may be given liquid charcoal to absorb the drug and prevent it from entering your systemic circulation. Gastric lavage may be done if you have taken potentially life threatening doses. Ibuprofen overdose can also land you into a mental hospital if you are suspected of attempted suicide.

ANY IDEAS ABOUT THIS TOPIC?

Please Log In or add your name and email to post the comment.

NAME:
EMAIL: